crtclms

Inmate
  • Content count

    14344
  • Joined

  • Last visited

About crtclms

  • Rank
    Queen of Ergots
  • Birthday September 4

Profile Information

  • Gender
    female
  • Location
    Salt Lake City, UT
  • Interests
    Politics, Dogs, Food

Recent Profile Visitors

14089 profile views
  1. I take 600mg per day, and have .7 or .8 blood levels. A long time ago, I was started at 900mg, and became toxic. The psychiatrist didn't order any blood tests.
  2. For acute mania, it can be days. For maintenance it takes a little longer.
  3. It would really, really, really suck if my husband and I didn't enjoy the same type of humor. We make each other laugh out loud every day. I'm a very cynical person, I don't feel that safe being sweet or compliant, so I communicate with humor.
  4. Ugh, November is my worst month every year.
  5. I had a lot more side effects on Depakote than lithium; I tolerated it because it helped my migraines, but I was almost relieved when it stopped working, so I could get off of it. But as always, ymmv.
  6. Any medication *can* cause the opposite of what it's supposed to. It's called a paradoxical effect. I'm not saying that is happening to you, I think you are juggling a lot of balls, but it *is* possible to take a med as an anti-depressant and get more depressed. My most spectacular paradoxical reaction when I took Klonopin, and it made me start having rages exactly 2hrs. after I took it. My poor husband.
  7. If you didn't guess by "studio," she's a photographer. She's an online friend, but it's been 16 years since we "met" on a Boxer dog list. If you run into her, she's a really smart funny person. Now back to our regular programming (that is, unless you had something more to say, this isn't an order.).
  8. Oh, I didn't realize you were in college, that's great!
  9. Have you looked into Community College? It's much less expensive, and you can get the equivalent of the first two years of college in Community College, which means you'll spend less for a BA overall. I know it isn't leaving home, which would be ideal, but if you are able to pre-occupy yourself with something important, you won't have to interact with him as much. Even if you take just one course at a time.
  10. I hope the IOP is helpful. You're still titrating the Seroquel, too, aren't you? You never know, you might respond to a very small amount of lithium, and some people do well on technically non-therapeutic levels. I only take 600mg, and my level is .7.
  11. Yes, they can. They don't activate everyone who is Bipolar, but it definitely happens. After years of using SAD lights, I got a new, better one, and within 5 days I became really agitated.
  12. Every medication can takes months, your supposed to give a med 6-8 weeks, and for some meds you wait longer before you can decide whether to stay on it or not. I think it would be strange to keep someone on lithium for a year if it hadn't started working much earlier. Lithium squashes mania in a few days, but that probably wouldn't be a level you would want to stay at. What takes time is finding a good blood level for you, but no way is that going to take a year. You can bump your blood level up pretty quickly if a lower level isn't working for you. I am pretty sure you'd max out your blood level, and be taken off of it before a year has passed. None of this is easy. There's no psychiatric med that is a joy to take, it's all relative. I haven't been around for a while, and just came back last month, so I don't know when were you diagnosed? And what other meds have you tried?
  13. My husband got a job this summer with a subsidiary of Dish.com, and has Cadillac insurance. But the copay is $40, which fortunately isn't a problem for us anymore, but that's a pretty high copay. He got it from a patient assistance program as he went off disability and started looking for work (which took about 8 months). He had been on disability for 4 years, so it took some time to get back into his field.
  14. I have hypo/manias in the summer pretty reliably, but I've always felt the key issue is the change in the amount sunlight, and depending on who you are, you could go either way. This is an opinion, though.